Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lymphoma questions(many)
Mar 2, 2001

Hi Doctor, Sitting across from me at lunch my customer told me about his partner coming up with non-hodgkins lymphoma after being very healthy. I am 39, HIV+ since '84, currently have T4 528, V.L. 10 and feel pretty good. My primary physician has suggested that I go on an Interleukin study, but I am worried that stimulating the system may bring this cancer on. He told me that in the ten cases that he has seen in his practice which has thousands of HIV patients he thinks it is due to them being on HAART so long. Also scary, having just come off a partial reversal of lipoatrophy since switching drugs I am told that in addition to possibly starting the cancer that interleukin can cause lipoatrophy on its' own. Lastly, my doctor mentioned that Hodgkins may be caused by Epstein Barr virus so I should now take acyclovir no matter what my T4 cells are. This is a whole new ball game on everything. What do you suggest? Thank you.

Response from Dr. Dezube

You have asked many good questions 1)There is NO reason to think that interleukin could bring about cancer. In fact, interleukin causes certain tumors to shrink (e.g. kidney cancer and melanoma). Some physicians feel that it may help against lymphoma and for this reason it was studied by the National Institute of Health as a means of preventing lymphoma. So, I'm not sure of the reason that you doctor wants to start you on interleukin, but you should not worry about it causing cancer.

2)Although it is true that Epstein-Barr virus may contribute to Hodgkin's disease, there is absolutely no evidence to suggest that acyclovir will decrease the likelihood of you getting Hodgkin's disease. I would NOT recommend taking acyclovir for this purpose.

Hope this helps.


Previous
HIV
Next
Elder woman with KS

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement